Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 97, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 21, 2006, 6:55 AM CDT for Marion County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2006, 6:55 AM CDT (11:55 UTC)
- Expired
- Apr 21, 2006, 7:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Marion County, TN
The radar
The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:07 AM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Apr 21, 2:07 AM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 307 AM EDT FRI APR 21 2006 .SHORT TERM (TODAY AND TONIGHT)...YESTERDAY CONVECTION LEFT BEHIND A COOL POOL MESO HIGH ACROSS THE AREA. MODERATE WAA IS RIDING OVER THIS BOUNDARY EARLY TODAY. LIFT WILL BE ENHANCED AS EXIT REGION OF NE MOVING JET SEGMENT PUSHING THROUGH THE AREA. EXPECT A SIMILAR SCENARIO AS OCCURRED ON THU. PLENTY OF CONVECTION MAINLY IN THE FIRST HALF OF THE DAY. ATMOSPHERE REMAINS UNSTABLE THROUGH THE AFTERNOON BUT CONVECTIVE TRIGGER NOT EVIDENT. LOW PRESSURE SYSTEM WILL MOVE INTO AREA TONIGHT. AS NOTED IN PMDHMD...GFS SOLUTION LOOKS TO FAST AND NORTH. PREFER A SOLUTION CLOSER TO THE NAM. THIS SETS UP STRONG LIFT AND DEEP MOISTURE OVER THE MRX CWA. TWO PLUS INCHES OF RAIN ON TAP MAINLY FOR WESTERN PART OF CWA. A FLOOD WATCH MAY BE REQUIRED FOR TONIGHT. .LONG TERM (SATURDAY THROUGH THURSDAY)...THE LOW AND ASSOCIATED THUNDERSTORMS WILL CONTINUE OVER THE AREA SATURDAY MORNING...EXITING THE REGION IN THE AFTERNOON. WILL KEEP THINGS DRY SATURDAY NIGHT WITH A WEAK WAVE BRUSHING THROUGH TO OUR NORTH ON SUNDAY FOR LOW POPS OVER NORTH HALF OF CWA. CONFIDENCE REMAINS LOW FOR THE REMAINDER OF THE EXTEND. MONDAY STILL LOOKS TO BE DRY...WITH THE NEXT CHANCE OF PRECIP TUESDAY AFTERNOON THROUGH WEDNESDAY. EXPECT DRY CONDITIONS THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 76 59 73 54 / 80 90 50 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 74 58 69 51 / 80 90 60 10 OAK RIDGE, TN 74 58 71 51 / 80 100 60 10 TRI CITIES AIRPORT, TN 73 57 69 47 / 80 90 80 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SON/MJB
Hazardous weather outlook, Apr 21, 4:30 AM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT FRI APR 21 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-211100- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 530 AM CDT FRI APR 21 2006 /430 AM EDT FRI APR 21 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT AN AREA OF THUNDERSTORMS WILL LIFT NORTHEAST ACROSS THE AREA THIS MORNING. AN ISOLATED SEVERE STORM IS POSSIBLE. AN ADDITIONAL ROUND OF THUNDERSTORMS WILL PUSH INTO THE SOUTHERN APPALACHIAN REGION LATE THIS EVENING OR OVERNIGHT. SOME STORMS MAY REACH SEVERE LIMITS. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY...VERY HEAVY RAIN IS EXPECTED WITH THE STORMS...POSSIBLY RESULTING IN FLOODING OF SMALL STREAMS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED THIS EVENING. MJB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 6:17 AM CDT | Severe Thunderstorm Warning | MRX | Marion | 43 min |
| Apr 21, 6:35 AM CDT | Severe Thunderstorm Warning | MRX | McMinn | 25 min |
| Apr 21, 7:44 AM CDT | Severe Thunderstorm Warning | MRX | Hamilton | 31 min |
| Apr 21, 8:24 AM CDT | Flood Watch | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 21 hr |
| Apr 21, 3:05 PM CDT | Severe Thunderstorm Warning | MRX | Marion | 40 min |
| Apr 21, 3:45 PM CDT | Severe Thunderstorm Warning | MRX | Marion | 30 min |
| Apr 21, 3:55 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe | 35 min |
| Apr 21, 4:12 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton | 48 min |
| Apr 21, 4:49 PM CDT | Severe Thunderstorm Warning | MRX | Morgan, Roane | 41 min |
| Apr 21, 5:12 PM CDT | Severe Thunderstorm Warning | MRX | Anderson | 48 min |
| Apr 21, 5:29 PM CDT | Tornado Warning | MRX | Roane | 31 min |
| Apr 21, 5:43 PM CDT | Tornado Warning | MRX | Anderson, Knox | 47 min |
| Apr 21, 6:10 PM CDT | Severe Thunderstorm Warning | MRX | Union | 35 min |
| Apr 21, 6:12 PM CDT | Severe Thunderstorm Warning | MRX | Loudon, Monroe | 33 min |
| Apr 21, 6:44 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon | 46 min |
| Apr 21, 6:54 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.